British Lung Foundation
34,762 members42,112 posts

Has anyone had side effects soon after starting Fostair? I’ve had oral thrush, joint pain, and flu like symptoms and a very dry mouth!

Has anyone had problems with FOSTAIR? In hospital 10 days with asthma/chest infection and SERETIDE was replaced by FOSTAIR. Had oral thrush, have VERY DRY mouth, joints aching, and flu like symptoms which I didn’t experience on SERETIDE! Many thanks for your help.

19 Replies
oldestnewest

Difficult to say if it Fostair that has caused your problems. I have been taking it for a while now with no problems - but what suits some does not suit others. Perhaps worth checking with your GP?

Reply

Thanks for your prompt reply, I appreciate it. It takes so long to get an appointment with a GP I know, I wanted to run it past the people who take it and get an idea of whether I should fuss or not!

1 like
Reply

Using with an aero chamber?

Reply

I would read the leaflet that comes with the inhaler. It explains all the side effects.

Reply

I read the leaflet but only after I got symptoms because you wouldn’t take anything if you read the possible side effects! I just wondered if a lot of other people had problems with it, not just me! Thanks

Reply

I was prescribed Fostair last year and it stopped my cough immediately.

I have very dry mouth in the morning, and have experienced pains in my hands and feet, cramp in my legs too.

However, my breathing is fine.

Whilst I am ok I take only one puff a day.

Hope this helps!

Reply

Thanks very much that helps enormously. I will try cutting it down from three puffs three times a day to one!

Reply

Do it very gradually! You could go to 2 puffs three times a day, then twice a day then one puff twice daily.

My asthma nurse said it’s fine to do this when we’ll. I never need the blue inhaler at all but we are all different! Good luck with it.

Reply

Many thanks

Reply

Hi I have been taking Forstair for about 10 months now, like you I have a very dry mouth, and do get oral thrush often even though I use a chamber and rinse my mouth after using the product I also have some pain in my hips but my GP has said this is more age related and wear and tear as I am 70. I also feel quite jittery and some times my hands shake quite badly.

My GP won't change the medication as it was prescribed by the hospital consultant who I don't see for another two months the symptoms I experience stared started about 4 months ago so not sure if they are related to Forstair I used to take Spiriva but the Consultant said that Spriva was meant for COPD sufferers and asthma needs are different. Do hope you get some relief

Reply

Thanks so much. Mine started soon after I beban taking Fostair and also has totally taken away my appetite!

1 like
Reply

On Fostair now for 14 months. One or two puffs twice daily. Some slight problems with dry mouth. However no other problems. I have osteoarthritis in a number of joints but I have not noticed any increase in joint problems. No flu like symptoms either. Worth going to see the Doctor as your symptoms may be unrelated to Fostair with regard to joint pain etc.

Reply

Thank you I appreciate that.

Reply

More to this inhaler I think than meets the eye it may open airways quicker but I to find many new symptoms since being on Fostaire ? I was on Seretide before x

1 like
Reply

I was really on SERETIDE too but now have totally lost my appetite along with the other symptoms so not sure what to do now!

Reply

May I ask if you are taking statins for high cholesterol as these are often the cause of arthritic pain.?

Reply

i have been taking Fostair for 4 day,s only. as soon as i take it i tremble all over, my head aches my mouth has sores ,i have bad leg and foot cramps and feel so down wilh it, i saw my nurse today and she has put me back on my brown one

Reply

I had exactly the same. Horrendous flu like symptoms, oral thrush, nausea, cramps down my arms and legs. I rang the respiratory dept and told them I was stopping it and returned to SERETIDE. No symptoms since!

Reply

I have started getting the same symptoms with Seretide! Which my GP put me on as Steroid inhaler (brown one) wasn't controlling my symptoms. My breathing is now much better but all my joints have started aching like mad. Also feel a bit like I've got a chest infection. I guess if you supress symptoms it will come out in other ways.

Reply

You may also like...